Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 76, NWS Wilmington, OH

May 26, 2011Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this river flood warning at May 26, 2011, 10:11 PM EDT for Fayette County, Franklin County, Indiana. It took effect at May 26, 2011, 10:25 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 10:11 PM EDT (02:11 UTC)
In effect from
May 26, 2011, 10:25 PM EDT
Expired
May 27, 2011, 3:02 AM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 16.99 ft at May 26, 2011, 11:00 PM EDT.

actionminormoderate101505/2705/28
Action stage
10 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS41 KILN 270211
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 PM EDT THU MAY 26 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

INC041-047-271332-
/O.NEW.KILN.FL.W.0076.110527T0225Z-110527T1332Z/
/ALPI3.1.ER.110527T0225Z.110527T0600Z.110527T0732Z.NO/
1011 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* UNTIL FRIDAY MORNING.
* AT 10 PM THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 17.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY EARLY TOMORROW MORNING.
* AT STAGES NEAR 18.0 FEET, FLOOD WATER BEGINS TO APPROACH COUNTY 
  ROADS...AND FLOODING OF LOW LYING AGRICULTURAL LAND CONTINUES IN 
  FAYETTE AND NORTHERN FRANKLIN COUNTIES.
  

$$
1 follow-up statement
408 
WGUS81 KILN 270702
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
302 AM EDT FRI MAY 27 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

INC041-047-270732-
/O.CAN.KILN.FL.W.0076.000000T0000Z-110527T1332Z/
/ALPI3.1.ER.110527T0318Z.110527T0330Z.110527T0348Z.NO/
302 AM EDT FRI MAY 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* AT 2 AM THE STAGE WAS 16.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 10.0 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN 
  BE EXPECTED IN SOUTHERN FAYETTE COUNTY.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 26, 9:53 PM EDT, 18 minutes earlier.

Area forecast discussion, May 26, 9:53 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT THU MAY 26 2011

.SYNOPSIS...
UPPER LEVEL LOW WILL APPROACH THE AREA TONIGHT AND THEN MOVE EAST
OF THE AREA ON FRIDAY. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
AREA FRIDAY NIGHT AND KEEP MOST LOCATIONS DRY THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TOOK LOWER TEMPERATURES UPSTREAM IN NORTHERN INDIANA THAT SHOULD
PUSH INTO MUCH OF CWA LATER THIS EVENING AND OVERNIGHT FURTHER
EAST. THE FEW SHOWERS THAT ARE LEFT MAY SEE ONE OR TWO LINGER
THROUGH A BIT OVERNIGHT BUT WILL BE ISOLATED AT BEST...ESPECIALLY
AS WE GET FURTHER AWAY FROM DAYLIGHT. THE BROAD UPWARD MOTION IN
PLACE WITH THE UPPER LEVEL AND STAGNANT SURFACE LOW WILL KEEP LOW
CLOUDS...COOLER TEMPERATURES...AND LOW CHANCES FOR SHOWERS AND/OR
DRIZZLE OVER CWA TONIGHT INTO EARLY FRIDAY. THE BEST CHANCE FOR
LIGHT RAIN/DRIZZLE WILL BE NORTH AND NORTHWEST OF METRO DAYTON IN
THE COLDER AIR.

AN UPPER LEVEL LOW WILL BEGIN TO MOVE THROUGH THE AREA TONIGHT IN
ADDITION TO AN ELONGATED SURFACE LOW THAT WILL MOVE ACROSS NW
OHIO. THUNDERSTORM ACTIVITY ACROSS THE AREA WILL GRADUALLY
DECREASE THIS EVENING WITH SUNSET. SOME SHOWER ACTIVITY WILL
CONTINUE THROUGH THE OVERNIGHT HOURS HOWEVER COVERAGE WILL BE ON
THE DECREASE. LOWERED TEMPERATURES ACROSS NW PORTIONS OF THE FA
OVERNIGHT WHERE SOME OF THE COOLER TEMPERATURES ARE MOVING INTO
THE AREA WITH NW WINDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
WITH SURFACE LOW STILL NEAR THE EASTERN LOCATIONS ON FRIDAY SHOWER
AND ISOLATED THUNDER POTENTIAL WILL CONTINUE THROUGH THE AFTERNOON
HOURS. BEST CHANCE FOR THIS WILL BE ACROSS THE EAST. BY THE
EVENING HOURS PRECIPITATION CHANCES WILL COME TO AN END AS THE LOW
PUSHES FURTHER AWAY FROM THE AREA AND HIGH PRESSURE BEGINS TO
BUILD INTO THE REGION.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LATEST GUIDANCE SUGGESTS THAT ON SATURDAY THE AREA WILL BE IN
BETWEEN SYSTEMS WITH LITTLE TO NO FORCING. SHORT WAVE MOVING OVER
TOP OF BUILDING UPPER RIDGE MAY BE ENOUGH TO TRIGGER SOME SHOWERS
AND THUNDERSTORMS ACROSS THE NORTHERN ZONES ON SUNDAY. USED A MOS
BLEND FOR TEMPERATURES SATURDAY AND SATURDAY NIGHT BUT DID NOT QUITE
WARM UP READINGS AS FAST AS GUIDANCE ON SUNDAY.

UPPER RIDGE WILL THEN TAKE HOLD OVER THE OHIO VALLEY FOR THE
BEGINNING OF THE WEEK. TEMPERATURES WILL RISE TO MUCH ABOVE NORMAL
WITH LITTLE CHANCE OF RAIN. SHORT WAVE MOVING ACROSS THE NORTHERN
TIER OF THE UNITED STATES WILL SUPPRESS UPPER HEIGHTS AND HELP PUSH
A COLD FRONT THROUGH THE AREA ON WEDNESDAY. AT THIS POINT THE CHANCE
OF SHOWERS AND THUNDERSTORMS LOOKS LOW WITH THIS BOUNDARY. A COOLER
AIRMASS WILL SPREAD INTO THE REGION FOR THE END OF THE PERIOD WITH
TEMPERATURES DROPPING BACK TO NEAR NORMAL.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
CONVECTION WILL DIE DOWN WITHIN THE NEXT HOUR OR TWO AND
PREDOMINANTLY AFFECT KILN THROUGH 1Z WITH A PASSING SHOWER. LITTLE
IF ANY THUNDER IS NOTED OVER CWA. SYNOPTIC CIRCULATION IS
APPARENTLY IN NW CWA WITH NUMEROUS FUNNEL REPORTS UNDER THE ONE OR
TWO CELLS IN THAT AREA...AGAIN WITH MINIMAL LIGHTNING.

THE SURFACE LOW WILL MEANDER EAST BUT STILL REMAIN OVER CWA
THROUGH THE NEXT 24 HOURS. SOUTHERLY WINDS WILL REMAIN SE OF THE
I-71 CORRIDOR BETWEEN CVG AND CMH WHILE A MORE NORTHERLY COMPONENT
WILL KICK IN AT KDAY AND POSSIBLY REACH THE I-71 CORRIDOR.
REGARDLESS...LOW CLOUDS WILL SETTLE INTO THE CWA AND THERE MAY BE
A BREAK TO THE SOUTHEAST WITH CIGS LIFTING TO THE 2-3KFT RANGE IN
THE AFTERNOON...THEN DROPPING BACK DOWN AT NIGHT. VSBYS MAY
BRIEFLY DROP DOWN TO MVFR BUT SHOULD BE PRIMARILY VFR THROUGH THE
PERIOD EVEN WITH LOWER CIGS.

OUTLOOK...MVFR CIGS POSSIBLE THROUGH FRIDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...FRANKS/NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...FRANKS
Hazardous weather outlook, May 26, 8:55 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
855 PM EDT THU MAY 26 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
855 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 6:42 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             4 NE OTWAY              38.90N 83.14W
05/26/2011  E0.50 INCH       SCIOTO             OH   PUBLIC

&&

HATZOS
Local storm report, May 26, 7:12 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             1 NE BEAVER             39.04N 82.81W
05/26/2011  E1.00 INCH       PIKE               OH   PUBLIC

&&

HATZOS
Local storm report, May 26, 7:47 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TORNADO          5 S COLDWATER           40.41N 84.63W
05/26/2011                   MERCER             OH   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN.

&&

ANOVAK
Local storm report, May 26, 7:57 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FUNNEL CLOUD     WILMINGTON              39.45N 83.83W
05/26/2011                   CLINTON            OH   PUBLIC

            OVER THE WILMINGTON HIGH SCHOOL.

&&

MIKEG
Local storm report, May 26, 8:12 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
812 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TORNADO          4 WSW BRADFORD          40.10N 84.49W
05/26/2011                   DARKE              OH   LAW ENFORCEMENT

            BRIEF FUNNEL CLOUD TOUCHED DOWN AND WENT BACK UP JUST
            SOUTH OF GETTYSBURG ON ROUTE 20. NO DAMAGE REPORTED.

&&

JOHNF
Special weather statement, May 26, 8:20 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT THU MAY 26 2011

INZ050-058-059-066-OHZ034-035-042-043-051-060-061-070-270115-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-BUTLER OH-
DARKE OH-MERCER OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
820 PM EDT THU MAY 26 2011

...FUNNEL CLOUDS REPORTED IN WESTERN SHELBY...PREBLE...NORTHWESTERN
MONTGOMERY...WESTERN MIAMI...MERCER...DARKE...NORTHWESTERN BUTLER...
AUGLAIZE...EASTERN WAYNE...SOUTHEASTERN FAYETTE...NORTHERN FRANKLIN
AND UNION COUNTIES...

LAW ENFORCEMENT IN BOTH MERCER AND DARKE COUNTIES REPORTED FUNNEL
CLOUDS SOUTH OF GREENVILLE AND IN SOUTHEAST MERCER COUNTY. THESE
FUNNELS ARE ASSOCIATED WITH THE CLOSE PROXIMITY OF A SURFACE AND
UPPER LEVEL LOW IN WEST CENTRAL OHIO. EYEWITNESSES HAVE REPORTED
THAT THE FUNNELS HAVE BRIEFLY TOUCHED DOWN AND THEN WENT BACK UP.
THIS PHENOMENON MAY CONTINUE THROUGH 9:30 PM. STORMS FURTHER
SOUTHWEST ALL THE WAY TO FRANKLIN COUNTY AND THE BROOKVILLE
RESERVOIR MAY PRODUCE THESE FUNNELS.

THIS TYPE OF FUNNEL CLOUD IS TYPICALLY SHORT-LIVED AND VERY RARELY
TOUCHES DOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE OCCURRING
IN IS NOT SUPPORTIVE OF STRONG...DAMAGING TORNADOES. ON THE RARE
OCCASIONS THAT THE FUNNELS DO TOUCH THE GROUND...LITTLE...IF
ANY...DAMAGE OCCURS.

IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF
SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR
THE SITUATION.

LAT...LON 4070 8445 4069 8445 4069 8435 4067 8422
      4066 8422 4066 8410 4065 8409 3941 8457
      3939 8522 3981 8508 4001 8482 4073 8475

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:20 PM EDTSpecial Weather StatementILNFranklin, Union, Wayne55 min

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.